MAUDE Adverse Event Report: THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.Kit lot f704 was reviewed.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot f704 identified an increase in complaints associated with the centrifuge bowl leak/break complaint category.Issue-(b)(4) has been opened to further investigation this increase.Trends were reviewed for complaint categories, system error f183 and centrifuge bowl leak/break.No trends were detected for each complaint category.The kit and data key were returned for investigation.A review of the data recorded on the returned data key verified the reported system error f183 occurred during treatment.Additionally the data indicated several leak centrifuge alarms during the 6th collection cycle were received.Examination of the returned kit found the top cap of the centrifuge bowl had rotational resistance.The rotational resistance could cause the centrifuge to spin slower than expected resulting in a system error f183.Further examination of the centrifuge bowl identified blood residue within the header shield and ceramic seal interface of the centrifuge bowl.The blood residue observed with header shield and ceramic seal interface would have contributed to the difficulty turning the top cap of the centrifuge bowl.The centrifuge bowl was pressure tested and did not result in any leaks.No manufacturing defects were identified upon review of the dhr and returned centrifuge bowl.The several leak centrifuge alarms that occurred during the 6th collection cycle and blood residue observed within the header shield and ceramic seal interface determined that a centrifuge bowl leak likely occurred during treatment.The root cause for the system error f183 is the blood residue in the bowl seal.The root cause for the centrifuge bowl leak in the bowl seal could not be determined based on the available information.No further action is required at this time.This investigation is now complete.(b)(4).
 
Event or Problem Description
The customer called to report a system error f183 alarm was received during the treatment procedure.The customer stated the alarm was received before the start of cycle 6 of the treatment procedure.The customer stated they opened the centrifuge chamber to check for leaks and did not see any.The customer was unable to clear the alarm and aborted the treatment without returning blood to the patient.The customer stated the patient was stable.The customer has returned the kit and data key for investigation.

Brand Name
UVAR XTS PHOTOPHERESIS SYSTEM
Common Device Name
UVAR XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS, INC.
bedminster NJ 07921
MDR Report Key7576241
Report Number2523595-2018-00104
Device Sequence Number11265585
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F704(17)220301
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1